Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 64, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Aug 20, 2025, 3:44 PM CDT for Jackson County, Alabama; Franklin County, Tennessee. It was in force for 17 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2025, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 20, 2025, 4:01 PM CDT
- In force
- 17 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 17 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:45 PM CDT | TSTM WND DMG | 12 Sse Cowan, TN | Multiple trees down near The Bolo Club. |
| Aug 20, 3:47 PM CDT | TORNADO | 11 Sse Cowan, TN | An EF0 tornado touched down along Sinking Cove Road and tracked to the south, crossing Little Crow Creek. Only tree damage was noted with softwoods uprooted and branches down. The tornado lasted one minute before lifting just northwest of the Bolo Club. |
| Aug 20, 4:08 PM CDT | TSTM WND DMG | 6 Nw Stevenson, AL | A tree was knocked down blocking the roaday on Highway 117 in Bass. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WFUS54 KHUN 202044
TORHUN
ALC071-TNC051-202130-
/O.NEW.KHUN.TO.W.0064.250820T2044Z-250820T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
344 PM CDT Wed Aug 20 2025
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
North central Jackson County in northeastern Alabama...
Southeastern Franklin County in Middle Tennessee...
* Until 430 PM CDT.
* At 344 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Cowan, or 12 miles northwest of
Bridgeport, moving south at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Jackson and southeastern Franklin Counties, including
the following locations... Bass and Anderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3492 8602 3505 8597 3506 8588 3502 8586
3499 8586 3499 8584 3493 8581
TIME...MOT...LOC 2044Z 350DEG 9KT 3503 8592
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
HC1 follow-up statement
220
WWUS54 KHUN 202101
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
401 PM CDT Wed Aug 20 2025
ALC071-TNC051-202111-
/O.CAN.KHUN.TO.W.0064.000000T0000Z-250820T2130Z/
Jackson AL-Franklin TN-
401 PM CDT Wed Aug 20 2025
...THE TORNADO WARNING FOR NORTH CENTRAL JACKSON AND SOUTHEASTERN
FRANKLIN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
&&
LAT...LON 3492 8602 3505 8597 3506 8588 3502 8586
3499 8586 3499 8584 3493 8581
TIME...MOT...LOC 2101Z 350DEG 9KT 3499 8591
$$
GHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Aug 20, 2:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 20, 2:25 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 225 PM CDT Wed Aug 20 2025 ...New NEAR TERM... .NEAR TERM... (Tonight) Issued at 225 PM CDT Wed Aug 20 2025 Clusters of strong to severe thunderstorms have erupted in southern middle TN and north central AL. The storms have produced intense rainfall rates of 2-3/hr and pea sized hail along with brief gusty winds. This trend will continue this afternoon as new storms in middle TN drop southward. No significant changes to earlier forecast thinking from this morning. Issued at 1002 AM CDT Wed Aug 20 2025 The surface map indicates a cold front has dropped south into KY through southern MO near the position of a weak 5h trough. There is also a weak wedge front lining the lower Appalachians through central GA. Daytime heating will advance instability rather quickly once again today, and expect thunderstorms to develop by midday into early afternoon, especially closer to the frontal boundary to our north, then drop south through the afternoon. Additional development will occur along the higher terrain and perhaps near the wedge front as well, although this boundary is rather diffuse. Gusty to perhaps damaging winds and locally excessive rainfall remain the primary hazards later today. Thunderstorms should dissipate fairly quickly after sunset, although gust front outflows may sustain a few thunderstorms into mid evening. Depending on where the rain falls, patchy dense fog is expected to develop later tonight. && .SHORT TERM... (Thursday through Friday night) Issued at 1002 AM CDT Wed Aug 20 2025 The 5h trough and cold front will slowly drop south into the TN Valley Thursday into Thursday night. This will shift the greatest shower and thunderstorm chances to our south and southeast. But the proximity of the front will maintain low chances in our southeast counties Thursday and again on Friday. Consequently, high temperatures will be slightly cooler in the middle to upper 80s due to more clouds and potential showers and thunderstorms. In northwest AL, highs will be in the lower 90s. With dew points still in the upper 60s to around 70, overnight lows will be close to those values. && .LONG TERM... (Saturday through Tuesday) Issued at 934 PM CDT Tue Aug 19 2025 Through the extended forecast, there will be a daily chance for showers and thunderstorms that give way to lower temperatures. The TN Valley will be stuck in weak troughing at the end of the week into the weekend. A trough axis drifting through the TN Valley will keep low to medium (20-50%) chances for showers and thunderstorms on Saturday. On Saturday, a cold front will slide into the Midwest and Mid MS Valley and on Sunday it will bring one more low end chance (15-30%) of showers and storms as the front moves in. With weak steering flow and elevated PWATS (1.5-1.9"), storms Saturday could produce gusty winds and heavy rainfall that could create localized flooding concerns. Behind this frontal passage, drier air will filter in, bringing a break in the humidity, and rainfall as Monday and Tuesday will be dry. We will see a steady decline in temperatures through the extended, starting with highs in the upper 80s-lower 90s on Saturday and only reaching the lower 80s on Tuesday. By Monday night, lows will only reach the upper 50s to lower 60s, really making it feel like Fall! && .AVIATION... (18Z TAFS) Issued at 1101 AM CDT Wed Aug 20 2025 Scattered TSRA are expected to develop after 18Z, some with +RA and brief gusty winds up to 40kt. The TSRA should dissipate by 01Z with VFR conditions otherwise. Patchy BR/FG may reduce visibility to 5SM or less (MVFR) and perhaps less than 3SM (IFR) in a few areas. Additional ceilings of 020-025agl (MVFR) may develop near a cold front passage after 14Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...17 SHORT TERM....17 LONG TERM....JMS AVIATION...17
In the hours before
Local storm report, Aug 20, 2:59 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
259 PM CDT Wed Aug 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM Tstm Wnd Dmg 6 NNE Huntsville 34.79N 86.60W
08/20/2025 Madison AL Emergency Mngr
A tree was knocked down at 2502 Rochell
Drive NW. Time estimated by radar.
&&Special weather statement, Aug 20, 3:04 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Huntsville AL
304 PM CDT Wed Aug 20 2025
TNZ076-096-097-202100-
Franklin TN-Moore TN-Lincoln TN-
304 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT MOORE...NORTHEASTERN LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES THROUGH 400 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynchburg, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Tims Ford Lake, Lexie
Crossroads, Mulberry, Chestnut Ridge, Howell, Harmony, and
Belleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3527 8618 3511 8631 3517 8657 3530 8670
3533 8660 3536 8660 3537 8659 3535 8654
3536 8649 3533 8646 3532 8642 3535 8641
3536 8633 3538 8633
TIME...MOT...LOC 2004Z 312DEG 7KT 3530 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Aug 20, 3:14 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
314 PM CDT Wed Aug 20 2025
TNZ097-202115-
Franklin TN-
314 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN COUNTY
THROUGH 415 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monteagle, or 12 miles east of Winchester, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Cowan, Sewanee, St. Andrews, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3528 8591 3522 8586 3502 8586 3504 8626
3515 8614 3529 8592
TIME...MOT...LOC 2013Z 020DEG 10KT 3524 8590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Aug 20, 3:18 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
318 PM CDT Wed Aug 20 2025
ALZ009-202115-
Jackson AL-
318 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JACKSON COUNTY
THROUGH 415 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stevenson, or 9 miles southwest of Bridgeport, moving southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bridgeport, Stevenson, Hollywood, Pisgah, Martintown, Rosalie, Long
Island, Russell Cave National Monument, Fabius, and Fackler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 8574 3461 8580 3475 8603 3499 8587
3498 8561 3495 8560
TIME...MOT...LOC 2018Z 298DEG 8KT 3489 8588
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HCSpecial weather statement, Aug 20, 3:32 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
332 PM CDT Wed Aug 20 2025
TNZ097-202115-
Franklin TN-
332 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN COUNTY
THROUGH 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntland, or 9 miles southwest of Winchester, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winchester, Huntland, Tims Ford Lake, Lexie Crossroads, Beans Creek,
Harmony, Maxwell, and Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8608 3503 8625 3509 8632 3514 8632
3528 8619
TIME...MOT...LOC 2031Z 275DEG 7KT 3513 8626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
HCSpecial weather statement, Aug 20, 3:38 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
338 PM CDT Wed Aug 20 2025
ALZ010-202145-
DeKalb AL-
338 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DEKALB COUNTY
THROUGH 445 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Payne, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Payne, Rainsville, Sylvania, Fyffe, Valley Head, Hammondville,
Pine Ridge, Guest, Collbran, and Dog Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 8561 3437 8563 3436 8566 3426 8577
3426 8581 3424 8581 3424 8584 3420 8585
3420 8591 3451 8589 3458 8567 3447 8558
3444 8558
TIME...MOT...LOC 2038Z 359DEG 6KT 3447 8576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:42 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 48 min |
| Aug 20, 1:07 PM CDT | Special Weather Statement | HUN | Madison | 53 min |
| Aug 20, 1:28 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Aug 20, 1:34 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Morgan | 41 min |
| Aug 20, 1:57 PM CDT | Special Weather Statement | HUN | Madison | 48 min |
| Aug 20, 2:10 PM CDT | Flash Flood Warning | HUN | Madison | 95 min |
| Aug 20, 2:13 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Aug 20, 2:28 PM CDT | Special Weather Statement | HUN | Jackson | 62 min |
| Aug 20, 2:41 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 39 min |
| Aug 20, 3:18 PM CDT | Special Weather Statement | HUN | Jackson | 57 min |
| Aug 20, 3:38 PM CDT | Special Weather Statement | HUN | DeKalb | 67 min |
| Aug 20, 3:57 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 32 min |
| Aug 20, 4:17 PM CDT | Special Weather Statement | HUN | DeKalb | 58 min |
| Aug 20, 4:44 PM CDT | Special Weather Statement | HUN | DeKalb | 61 min |
| Aug 20, 4:59 PM CDT | Flash Flood Warning | HUN | DeKalb | 91 min |
| Aug 20, 5:06 PM CDT | Special Weather Statement | HUN | Lawrence | 39 min |
| Aug 20, 5:34 PM CDT | Special Weather Statement | HUN | Colbert | 41 min |
| Aug 20, 5:47 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 58 min |
| Aug 20, 6:15 PM CDT | Special Weather Statement | HUN | Colbert | 60 min |
| Aug 20, 6:39 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale | 96 min |
| Aug 19, 11:27 PM CDT | Special Weather Statement | HUN | Lincoln | 48 min |
| Aug 20, 2:37 PM CDT | Special Weather Statement | HUN | Lincoln | 68 min |
| Aug 20, 2:50 PM CDT | Special Weather Statement | HUN | Franklin | 40 min |
| Aug 20, 3:04 PM CDT | Special Weather Statement | HUN | Moore | 56 min |
| Aug 20, 3:14 PM CDT | Special Weather Statement | HUN | Franklin | 61 min |
| Aug 20, 3:32 PM CDT | Special Weather Statement | HUN | Franklin | 43 min |
| Aug 20, 3:37 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 53 min |
Nearby
Tornado Warnings in Alabama, 2025Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.